February  2019, 39(2): 819-839. doi: 10.3934/dcds.2019034

On the self-dual Einstein-Maxwell-Higgs equation on compact surfaces

Department of Mathematics, Kyung Hee University, Seoul, 130-701, Korea

Received  December 2017 Revised  August 2018 Published  November 2018

In this paper, we study the self-dual Einstein-Maxwell-Higgs equation on compact surfaces. The solution structure depends on the parameter $\varepsilon $ appearing in the equation. We find an upper bound $\varepsilon _c $ of $\varepsilon $ for the existence of solutions. By using the topological degree theory, we prove that there exist at least two solutions for $0<\varepsilon <\varepsilon _c$. We also study the asymptotic behavior of solutions as $\varepsilon \to 0$.

Citation: Jongmin Han, Juhee Sohn. On the self-dual Einstein-Maxwell-Higgs equation on compact surfaces. Discrete & Continuous Dynamical Systems - A, 2019, 39 (2) : 819-839. doi: 10.3934/dcds.2019034
References:
[1]

Y. Almog, Arbitrary n-vortex self-duality solutions to the Ginzburg-Lanbdu equations satisfying normal state conditions at infinity, Asymptotic Anal., 17 (1998), 267-278. Google Scholar

[2]

T. Aubin, Nonlinear Analysis on Manifolds: Monge-Ampére Equations, Springer-Velarg, Berline, 1982. doi: 10.1007/978-1-4612-5734-9. Google Scholar

[3]

F. BethuelH. Brezis and F. Hélein, Asymptotics for the minimization of a Ginzburg-Landau functional, Calc. Var. P.D.E., 1 (1993), 123-148. doi: 10.1007/BF01191614. Google Scholar

[4]

E. Bogomol'nyi, The stability of classical solutions, Sov. J. Nucl. Phys., 24 (1976), 449-454. Google Scholar

[5]

L. A. Caffarelli and Y. Yang, Vortex condensation in Chern-Simons-Higgs model: An existence theorem, Comm. Math. Phys., 168 (1995), 321-336. Google Scholar

[6]

D. Chae, Global existence of solutions to the coupled einstein and maxwell-higgs system in the spherical symmetry, Ann. Henri Poincaré, 4 (2003), 35-62. doi: 10.1007/s00023-003-0121-0. Google Scholar

[7]

D. Chae, On the multi-string solutions of the self-dual static Einstein-Maxwell-Higgs system, Calc. Var. PDE, 20 (2004), 47-63. doi: 10.1007/s00526-003-0227-8. Google Scholar

[8]

X. ChenS. HastingsJ. B. McLeod and Y. Yang, A nonlinear elliptic equation arising from gauge field theory and cosmology, Proc. Royal Soc. A, 446 (1994), 453-478. doi: 10.1098/rspa.1994.0115. Google Scholar

[9]

K. Choe, Multivortex solutions in the Chern imons gauged $O(3)$ sigma model on a doubly periodic domain, J. Math. Anal. Appl., 421 (2015), 591-624. doi: 10.1016/j.jmaa.2014.07.022. Google Scholar

[10]

K. Choe and N. Kim, Blow-up solutions of the self-dual Chern imons iggs vortex equation, Ann. Inst. Henri. Poincar - Anal. Nonlin., 25 (2008), 313-338. doi: 10.1016/j.anihpc.2006.11.012. Google Scholar

[11]

A. Comtet and G. Gibbons, Bogomol'nyi bounds for cosmic strings, Nucl. Phys. B, 299 (1988), 719-733. doi: 10.1016/0550-3213(88)90370-7. Google Scholar

[12]

G. Folland, Fourier Analysis and its Applications, Brooks/Cole, 1992. Google Scholar

[13]

J. Han, Asymptotics for the vortex condensate solutions in Chern-Simons-Higgs theory, Asymptotic Anal., 28 (2001), 31-48. Google Scholar

[14]

J. Han, Asymptotic limit for condensate solutions in the Abelian Chern-Simons Higgs model Ⅱ, Proc. Amer. Math. Soc., 131 (2003), 3827-3832. doi: 10.1090/S0002-9939-03-07020-5. Google Scholar

[15]

J. Han and C.-S. Lin, Multiplicity for self-dual condensate solutions in the Maxwell-Chern-Simons O(3) sigma model, Comm. PDE, 39 (2014), 1424-1450. doi: 10.1080/03605302.2014.908909. Google Scholar

[16]

J. Han and J. Sohn, Classification of string solutions for the self-dual Einstein-Maxwell-Higgs model, Preprint.Google Scholar

[17]

J. Han and J. Sohn, Existence of topological multi-string solutions in Abelian gauge field theories, J. Math. Phys., 58 (2017), 111511, 17 pp. doi: 10.1063/1.4997983. Google Scholar

[18]

M. Hindmarsh and T. Kibble, Cosmic strings, Rep. Prog. Phys., 58 (1995), 477-562. Google Scholar

[19]

A. Jaffe and C. H. Taubes, Vortices and Monopoles, Birkhäuser, Boston, 1980. Google Scholar

[20]

B. Linet, A vortex-line model for a system of cosmic strings in equilibrium, Gen. Relativity & Gravitation, 20 (1988), 451-456. doi: 10.1007/BF00758120. Google Scholar

[21]

J. Spruck and Y. Yang, Regular stationary solutions of the cylindrically symmetric Einsteinmatter-gauge equations, J. Math. Anal. Appl., 195 (1995), 160-190. doi: 10.1006/jmaa.1995.1349. Google Scholar

[22]

G. Tarantello, Multiple condensate solutions for the Chern-Simons Higgs theory, J. Math. Phys., 37 (1996), 3769-3796. doi: 10.1063/1.531601. Google Scholar

[23]

G. Tarantello, Selfdual Gauge Field Vortices, Birkhuser, 2008. doi: 10.1007/978-0-8176-4608-0. Google Scholar

[24]

C. Taubes, Arbitrary $N$-vortex solutions to the first order Ginzburg-Landau equations, Comm. Math. Phys., 72 (1980), 277-292. Google Scholar

[25]

S. Wang and Y. Yang, Abrikosov's vortices in the critical coupling, SIAM J. Math. Anal., 23 (1992), 1125-1140. doi: 10.1137/0523063. Google Scholar

[26]

Y. Yang, An equivalence theorem for string solutions of the Einstein matter-gauge equations, Lett. Math. Phys., 90 (1992), 79-90. doi: 10.1007/BF00398804. Google Scholar

[27]

Y. Yang, Prescribing topological defects for the coupled Einstein and abelian Higgs equations, Comm. Math. Phys., 170 (1995), 541-582. Google Scholar

[28]

Y. Yang, Solitons in Field Theory and Nonlinear Analysis, Springer Monographs in Mathematics, Springer-Verlag, New York, 2001. doi: 10.1007/978-1-4757-6548-9. Google Scholar

show all references

References:
[1]

Y. Almog, Arbitrary n-vortex self-duality solutions to the Ginzburg-Lanbdu equations satisfying normal state conditions at infinity, Asymptotic Anal., 17 (1998), 267-278. Google Scholar

[2]

T. Aubin, Nonlinear Analysis on Manifolds: Monge-Ampére Equations, Springer-Velarg, Berline, 1982. doi: 10.1007/978-1-4612-5734-9. Google Scholar

[3]

F. BethuelH. Brezis and F. Hélein, Asymptotics for the minimization of a Ginzburg-Landau functional, Calc. Var. P.D.E., 1 (1993), 123-148. doi: 10.1007/BF01191614. Google Scholar

[4]

E. Bogomol'nyi, The stability of classical solutions, Sov. J. Nucl. Phys., 24 (1976), 449-454. Google Scholar

[5]

L. A. Caffarelli and Y. Yang, Vortex condensation in Chern-Simons-Higgs model: An existence theorem, Comm. Math. Phys., 168 (1995), 321-336. Google Scholar

[6]

D. Chae, Global existence of solutions to the coupled einstein and maxwell-higgs system in the spherical symmetry, Ann. Henri Poincaré, 4 (2003), 35-62. doi: 10.1007/s00023-003-0121-0. Google Scholar

[7]

D. Chae, On the multi-string solutions of the self-dual static Einstein-Maxwell-Higgs system, Calc. Var. PDE, 20 (2004), 47-63. doi: 10.1007/s00526-003-0227-8. Google Scholar

[8]

X. ChenS. HastingsJ. B. McLeod and Y. Yang, A nonlinear elliptic equation arising from gauge field theory and cosmology, Proc. Royal Soc. A, 446 (1994), 453-478. doi: 10.1098/rspa.1994.0115. Google Scholar

[9]

K. Choe, Multivortex solutions in the Chern imons gauged $O(3)$ sigma model on a doubly periodic domain, J. Math. Anal. Appl., 421 (2015), 591-624. doi: 10.1016/j.jmaa.2014.07.022. Google Scholar

[10]

K. Choe and N. Kim, Blow-up solutions of the self-dual Chern imons iggs vortex equation, Ann. Inst. Henri. Poincar - Anal. Nonlin., 25 (2008), 313-338. doi: 10.1016/j.anihpc.2006.11.012. Google Scholar

[11]

A. Comtet and G. Gibbons, Bogomol'nyi bounds for cosmic strings, Nucl. Phys. B, 299 (1988), 719-733. doi: 10.1016/0550-3213(88)90370-7. Google Scholar

[12]

G. Folland, Fourier Analysis and its Applications, Brooks/Cole, 1992. Google Scholar

[13]

J. Han, Asymptotics for the vortex condensate solutions in Chern-Simons-Higgs theory, Asymptotic Anal., 28 (2001), 31-48. Google Scholar

[14]

J. Han, Asymptotic limit for condensate solutions in the Abelian Chern-Simons Higgs model Ⅱ, Proc. Amer. Math. Soc., 131 (2003), 3827-3832. doi: 10.1090/S0002-9939-03-07020-5. Google Scholar

[15]

J. Han and C.-S. Lin, Multiplicity for self-dual condensate solutions in the Maxwell-Chern-Simons O(3) sigma model, Comm. PDE, 39 (2014), 1424-1450. doi: 10.1080/03605302.2014.908909. Google Scholar

[16]

J. Han and J. Sohn, Classification of string solutions for the self-dual Einstein-Maxwell-Higgs model, Preprint.Google Scholar

[17]

J. Han and J. Sohn, Existence of topological multi-string solutions in Abelian gauge field theories, J. Math. Phys., 58 (2017), 111511, 17 pp. doi: 10.1063/1.4997983. Google Scholar

[18]

M. Hindmarsh and T. Kibble, Cosmic strings, Rep. Prog. Phys., 58 (1995), 477-562. Google Scholar

[19]

A. Jaffe and C. H. Taubes, Vortices and Monopoles, Birkhäuser, Boston, 1980. Google Scholar

[20]

B. Linet, A vortex-line model for a system of cosmic strings in equilibrium, Gen. Relativity & Gravitation, 20 (1988), 451-456. doi: 10.1007/BF00758120. Google Scholar

[21]

J. Spruck and Y. Yang, Regular stationary solutions of the cylindrically symmetric Einsteinmatter-gauge equations, J. Math. Anal. Appl., 195 (1995), 160-190. doi: 10.1006/jmaa.1995.1349. Google Scholar

[22]

G. Tarantello, Multiple condensate solutions for the Chern-Simons Higgs theory, J. Math. Phys., 37 (1996), 3769-3796. doi: 10.1063/1.531601. Google Scholar

[23]

G. Tarantello, Selfdual Gauge Field Vortices, Birkhuser, 2008. doi: 10.1007/978-0-8176-4608-0. Google Scholar

[24]

C. Taubes, Arbitrary $N$-vortex solutions to the first order Ginzburg-Landau equations, Comm. Math. Phys., 72 (1980), 277-292. Google Scholar

[25]

S. Wang and Y. Yang, Abrikosov's vortices in the critical coupling, SIAM J. Math. Anal., 23 (1992), 1125-1140. doi: 10.1137/0523063. Google Scholar

[26]

Y. Yang, An equivalence theorem for string solutions of the Einstein matter-gauge equations, Lett. Math. Phys., 90 (1992), 79-90. doi: 10.1007/BF00398804. Google Scholar

[27]

Y. Yang, Prescribing topological defects for the coupled Einstein and abelian Higgs equations, Comm. Math. Phys., 170 (1995), 541-582. Google Scholar

[28]

Y. Yang, Solitons in Field Theory and Nonlinear Analysis, Springer Monographs in Mathematics, Springer-Verlag, New York, 2001. doi: 10.1007/978-1-4757-6548-9. Google Scholar

[1]

Gabriele Nebe, Wolfgang Willems. On self-dual MRD codes. Advances in Mathematics of Communications, 2016, 10 (3) : 633-642. doi: 10.3934/amc.2016031

[2]

Masaaki Harada, Akihiro Munemasa. Classification of self-dual codes of length 36. Advances in Mathematics of Communications, 2012, 6 (2) : 229-235. doi: 10.3934/amc.2012.6.229

[3]

Stefka Bouyuklieva, Anton Malevich, Wolfgang Willems. On the performance of binary extremal self-dual codes. Advances in Mathematics of Communications, 2011, 5 (2) : 267-274. doi: 10.3934/amc.2011.5.267

[4]

Nikolay Yankov, Damyan Anev, Müberra Gürel. Self-dual codes with an automorphism of order 13. Advances in Mathematics of Communications, 2017, 11 (3) : 635-645. doi: 10.3934/amc.2017047

[5]

Steven T. Dougherty, Joe Gildea, Abidin Kaya, Bahattin Yildiz. New self-dual and formally self-dual codes from group ring constructions. Advances in Mathematics of Communications, 2020, 14 (1) : 11-22. doi: 10.3934/amc.2020002

[6]

Masaaki Harada, Akihiro Munemasa. On the covering radii of extremal doubly even self-dual codes. Advances in Mathematics of Communications, 2007, 1 (2) : 251-256. doi: 10.3934/amc.2007.1.251

[7]

Stefka Bouyuklieva, Iliya Bouyukliev. Classification of the extremal formally self-dual even codes of length 30. Advances in Mathematics of Communications, 2010, 4 (3) : 433-439. doi: 10.3934/amc.2010.4.433

[8]

Masaaki Harada, Takuji Nishimura. An extremal singly even self-dual code of length 88. Advances in Mathematics of Communications, 2007, 1 (2) : 261-267. doi: 10.3934/amc.2007.1.261

[9]

Hyun Jin Kim, Heisook Lee, June Bok Lee, Yoonjin Lee. Construction of self-dual codes with an automorphism of order $p$. Advances in Mathematics of Communications, 2011, 5 (1) : 23-36. doi: 10.3934/amc.2011.5.23

[10]

Bram van Asch, Frans Martens. Lee weight enumerators of self-dual codes and theta functions. Advances in Mathematics of Communications, 2008, 2 (4) : 393-402. doi: 10.3934/amc.2008.2.393

[11]

Bram van Asch, Frans Martens. A note on the minimum Lee distance of certain self-dual modular codes. Advances in Mathematics of Communications, 2012, 6 (1) : 65-68. doi: 10.3934/amc.2012.6.65

[12]

Masaaki Harada, Katsushi Waki. New extremal formally self-dual even codes of length 30. Advances in Mathematics of Communications, 2009, 3 (4) : 311-316. doi: 10.3934/amc.2009.3.311

[13]

Katherine Morrison. An enumeration of the equivalence classes of self-dual matrix codes. Advances in Mathematics of Communications, 2015, 9 (4) : 415-436. doi: 10.3934/amc.2015.9.415

[14]

Minjia Shi, Daitao Huang, Lin Sok, Patrick Solé. Double circulant self-dual and LCD codes over Galois rings. Advances in Mathematics of Communications, 2019, 13 (1) : 171-183. doi: 10.3934/amc.2019011

[15]

Steven T. Dougherty, Cristina Fernández-Córdoba, Roger Ten-Valls, Bahattin Yildiz. Quaternary group ring codes: Ranks, kernels and self-dual codes. Advances in Mathematics of Communications, 2019, 0 (0) : 0-0. doi: 10.3934/amc.2020023

[16]

Suat Karadeniz, Bahattin Yildiz. New extremal binary self-dual codes of length $68$ from $R_2$-lifts of binary self-dual codes. Advances in Mathematics of Communications, 2013, 7 (2) : 219-229. doi: 10.3934/amc.2013.7.219

[17]

Joel Spruck, Yisong Yang. Charged cosmological dust solutions of the coupled Einstein and Maxwell equations. Discrete & Continuous Dynamical Systems - A, 2010, 28 (2) : 567-589. doi: 10.3934/dcds.2010.28.567

[18]

Ayça Çeşmelioǧlu, Wilfried Meidl, Alexander Pott. On the dual of (non)-weakly regular bent functions and self-dual bent functions. Advances in Mathematics of Communications, 2013, 7 (4) : 425-440. doi: 10.3934/amc.2013.7.425

[19]

Amita Sahni, Poonam Trama Sehgal. Enumeration of self-dual and self-orthogonal negacyclic codes over finite fields. Advances in Mathematics of Communications, 2015, 9 (4) : 437-447. doi: 10.3934/amc.2015.9.437

[20]

Hartmut Pecher. Local solutions with infinite energy of the Maxwell-Chern-Simons-Higgs system in Lorenz gauge. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 2193-2204. doi: 10.3934/dcds.2016.36.2193

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (52)
  • HTML views (107)
  • Cited by (0)

Other articles
by authors

[Back to Top]